MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION 5000 ML TPN BAG; SET, I.V. FLUID TRANSFER

BAXTER HEALTHCARE CORPORATION 5000 ML TPN BAG; SET, I.V. FLUID TRANSFER
Catalog Number H938743
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred during the unspecified date of (b)(6) 2021.Initial reporter address: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an unspecified quantity of 5000ml eva (ethyl vinyl acetate) tpn (total parenteral nutrition) bags leaked where the bags were sealed in between the three ports.The leaks were discovered during setup and preparation after compounding.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
Additional information was added to h3, h4 and h6.H10: the actual device was not available; however, four (4) companion samples were received for evaluation.Unaided visual inspection did not identify any abnormalities that could have contributed to the reported condition.A functional testing was performed on the 1 randomly selected sample which revealed a leak between the spike port tube and the spike port bond area.The reported condition was verified.The cause of the condition could not be determined; however, the most likely cause was due to inadequate or lack of cyclohexanone being applied to the spike port connector when it was inserted to the spike port tubing during manufacturing.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
5000 ML TPN BAG
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key11261234
Report Number1416980-2021-00295
Device Sequence Number3712030
Product Code LHI
UDI-Device Identifier00085412477275
UDI-Public(01)00085412477275
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K900585
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Catalogue NumberH938743
Device Lot Number60140885
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1